MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
Blurry vision was reported from a female patient who had a multifocal lens (model zlb00 +20.0 diopters) implanted in her left eye.The patient was examined by the doctor who advised that there was possibly something wrong with the eye (no details on this diagnosis).The patient also visited a retina specialist, who confirmed that the lens was well positioned.Reportedly, glare was present but the patient was not too concerned.The patient's current visual acuity uncorrected was 20/50.During the surgery, there were no issues with removing the cataract.The patient was concerned since pre-op her visual acuity was 20/50 and the implanted lens did not improved her distance vision.Her near vision was also blurry.The surgeon was considering trying the patient with a contact lens.The patient visited the surgeon on (b)(6) 2017 and they decided to exchange the lens as there had been no significant changes in the patient's distance or reading vision since the multifocal zlb00 was implanted six weeks earlier.The patient also reported that she notices that early in the day her distance vision in the left eye seemed clearer.As the day worn on, so did the clearness.Reportedly, the patient will have to have cataract surgery also in the right eye.Additional information was received and it was learnt that the lens was explanted on (b)(6) 2017, and replaced with a monofocal lens, model zcb00 +21.0 diopters.The patient was reported doing fine post op.No further information was provided.
 
Additional Manufacturer Narrative
Date of birth: (b)(6).The patient¿s visual acuity in the left eye is 20/40 for distance and 20/30 for close.Patient is still scheduled for an implant in her right eye on (b)(6) 2017.The doctor suggested she fix the right eye to see the same as the left, but will require glasses for clear distance and readers for close reading.Her other option is a plano lens with no correction, but will give her clear distance.The surgeon¿s surgical assistant indicated that the reason for the explant is unspecified.It is unknown if incision enlargement, vitrectomy or sutures were required.There was no patient post-op injury.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 8/25/2017.Device evaluation: visual inspection with the unaided eye shows the lens was cut in half, most probably to make the explant possible.Considering the condition of the lens, additional analysis was not possible.The reported complaint was not verified manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6772836
Report Number9614546-2017-00712
Device Sequence Number211011
Product Code MFK
UDI-Device Identifier05050474560673
UDI-Public(01)05050474560673(17)200407
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/07/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer09/07/2017
10/04/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date09/22/2017
10/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR